Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 24, 2008, 5:06 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 24, 2008, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2008, 5:06 AM MST (12:06 UTC)
- In effect from
- Feb 24, 2008, 10:00 AM MST
- Expired
- Feb 24, 2008, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 241206 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 506 AM MST SUN FEB 24 2008 ...WINDY DAY EXPECTED ACROSS NORTHERN ARIZONA... .A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY BRINGING STRONG AND GUSTY WINDS TO THE AREA. WINDS WILL INCREASE LATER THIS MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH BY THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. AZZ004-006-007-012>017-040-242015- /O.NEW.KFGZ.WI.Y.0004.080224T1700Z-080225T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 506 AM MST SUN FEB 24 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. WINDS WILL INCREASE LATER THIS MORNING BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH BY THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
3 follow-up statements
000 WWUS75 KFGZ 241746 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1046 AM MST SUN FEB 24 2008 ...WINDY DAY EXPECTED ACROSS NORTHERN ARIZONA... .A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY BRINGING STRONG AND GUSTY WINDS TO THE AREA. WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING AND EARLY THIS AFTERNOON BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH BY THIS AFTERNOON. BLOWING AND DRIFTING OF RECENTLY FALLEN SNOW WILL OCCUR AT THE HIGHER ELEVATIONS. WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. SOME WIND GUSTS REPORTED AS OF 10 AM MST INCLUDE... GRAND CANYON ................. 33 MPH. TWO GUNS ON I-40 NEAR WINSLOW. 32 MPH. AZZ004-006-007-012>017-040-250200- /O.CON.KFGZ.WI.Y.0004.000000T0000Z-080225T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 1046 AM MST SUN FEB 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING AND EARLY THIS AFTERNOON BECOMING SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH BY THIS AFTERNOON. IN ADDITION...SOME BLOWING AND DRIFTING OF RECENTLY FALLEN SNOW WILL OCCUR AT THE HIGHER ELEVATIONS...CAUSING SLICK ROAD CONDITIONS. WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 242105 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 205 PM MST SUN FEB 24 2008 ...WINDY DAY EXPECTED ACROSS NORTHERN ARIZONA... .AN APPROACHING PACIFIC STORM SYSTEM WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO THE AREA TODAY AND THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED TO CONTINUE UNTIL THIS EVENING. IN ADDITION...BLOWING AND DRIFTING OF RECENTLY FALLEN SNOW WILL OCCUR AT THE HIGHER ELEVATIONS. SOME WIND GUSTS REPORTED AS OF 200 PM MST INCLUDE... GRAND CANYON ................. 43 MPH. SAINT JOHNS .................. 47 MPH. SHOW LOW ..................... 44 MPH. WINSLOW ...................... 45 MPH. AZZ004-006-007-012>017-040-250300- /O.CON.KFGZ.WI.Y.0004.000000T0000Z-080225T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 205 PM MST SUN FEB 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE UNTIL THIS EVENING BEFORE BEGINNING TO SUBSIDE. IN ADDITION...BLOWING AND DRIFTING OF RECENTLY FALLEN SNOW WILL OCCUR AT THE HIGHER ELEVATIONS...CAUSING SLICK ROAD CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 250258 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 758 PM MST SUN FEB 24 2008 ...WINDY DAY COMES TO AN END ACROSS NORTHERN ARIZONA... ..AN APPROACHING PACIFIC STORM SYSTEM BROUGHT STRONG AND GUSTY WINDS TO THE AREA TODAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AS HIGH AS 58 MPH WERE SEEN ACROSS PORTIONS OF NORTHERN ARIZONA TODAY. SOME WIND GUSTS REPORTED AS OF 700 PM MST INCLUDE... GRAND CANYON ..................43 MPH. SAINT JOHNS....................58 MPH. SHOW LOW.......................44 MPH. WINSLOW........................53 MPH. FLAGSTAFF......................33 MPH. WINDOW ROCK....................31 MPH. AZZ004-006-007-012>017-040-250400- /O.EXP.KFGZ.WI.Y.0004.000000T0000Z-080225T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON... KYKOTSMOVI 758 PM MST SUN FEB 24 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. STRONG WINDS HAVE SUBSIDED THIS EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 24, 5:00 AM MST, 6 minutes earlier.
Area forecast discussion, Feb 24, 5:00 AM MST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 500 AM MST SUN FEB 24 2008 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE SOUTHWEST TODAY BRINGING STRONG AND GUSTY WINDS ALONG WITH A CHANCE OF RAIN AND SNOW SHOWERS. FAIR AND WARMER WEATHER WILL RETURN ON TUESDAY AND CONTINUE THROUGH THE WEEK. && .UPDATE...UPDATED TO INCLUDE WIND ADVISORY. && .DISCUSSION...A STRONG PACIFIC STORM SYSTEM WILL WEAKEN SUBSTANTIALLY AS IT MOVES ONSHORE TODAY AND ACROSS THE SOUTHWEST THIS EVENING AND EARLY MONDAY MORNING. MODELS HAVE BEEN CONSISTENT WITH PLACING THE POLAR JET ACROSS NRN AZ WITH THIS SYSTEM. NORTH OF THE JET AXIS THE CHANCES FOR PCPN WILL BE ENHANCED. SOUTH OF THE JET AXIS THE MAIN WEATHER WILL BE WINDY CONDITIONS. CURRENT MODEL SOLUTIONS FROM THE GFS...ECMWF...AND NAM ARE SIMILAR WITH THE SRN EXTENT OF MEASURABLE PCPN MAINLY NORTH OF A LINE FROM FLAGSTAFF TO WINDOW ROCK. BEST CHANCES FOR MEASURABLE SNOW WILL BE OVER THE KAIBAB PLATEAU WHERE 4 TO 8 INCHES ARE POSSIBLE BY MONDAY MORNING. FARTHER SOUTH...SNOWFALL AMOUNTS WILL BE CONSIDERABLY REDUCED WITH 1 TO 3 INCHES POSSIBLE. SNOW LEVELS WILL START OUT AROUND 7500 TO 8000 FEET THIS MORNING. BY THIS EVENING SNOW LEVELS WILL BE AROUND 5500 FEET OVER THE KAIBAB... AROUND 7000 FEET OVER THE WESTERN MOGOLLON RIM...AND CLOSER TO 8000 FEET OVER THE EASTERN RIM AND WHITE MOUNTAINS. SNOW LEVELS WILL FALL TO 5500 OVER THE NWRN ZONES TO 6500 FEET OVER THE SERN ZONES BY MONDAY MORNING. AS THE TROUGH APPROACHES ARIZONA TODAY SOUTHWEST WINDS WILL INCREASE BECOMING 15 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH OVER THE KAIBAB PLATEAU...COCONINO PLATEAU...MOGOLLON RIM...WHITE MOUNTAINS...AND LITTLE COLORADO RIVER VALLEY. A WIND ADVISORY WILL BE ISSUED FOR THESE LOCATIONS. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS ACROSS YAVAPAI COUNTY...NRN GILA COUNTY...AND THE NERN PORTION OF THE STATE. FOR MONDAY...EXPECT IMPROVING WX CONDITIONS WITH SHOWERS ENDING FROM WEST TO EAST. A STRONG RIDGE WILL DEVELOP ALONG THE WEST COAST ON TUESDAY AND REMAIN IN PLACE THROUGH WEDNESDAY BRINGING FAIR WX AND WARM DAYTIME TEMPS. MODELS HAVE ALSO BEEN CONSISTENT WITH THE DEVELOPMENT OF A WEAK CLOSED LOW OVER SRN AZ/NRN MEX ON THU/FRI. THIS SHOULD COOL TEMPS A FEW DEGREES AND BRING SOME INCREASE IN CLOUDINESS BUT DO NOT EXPECT MUCH IN THE WAY OF SHOWER ACTIVITY. A MUCH STRONG SYSTEM WILL MOVE ACROSS THE SRN GREAT BASIN ON SAT/SUN WITH A BETTER CHANCE OF SHOWERS ALONG WITH COOLER TEMPS. && .AVIATION...FOR THE 12Z PACKAGE...EXPECT AN INCREASING CHANCE FOR SHOWERS...ALONG WITH LOCAL IFR TO MVFR CONDITIONS...TO SPREAD ACROSS PORTIONS OF NORTHERN ARIZONA THROUGH THE DAY. THE BEST CHANCE FOR PRECIPITATION WILL BE OVER THE MOUNTAINS FROM FLAGSTAFF NORTHWARD TO THE UTAH BORDER. IN ADDITION...GUSTY SOUTHWEST SURFACE WINDS WILL ALSO DEVELOP LATER TODAY...PRIMARILY FROM LATE MORNING THROUGH SUNSET THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY AZZ004-006-007-012>017-040 FROM 10 AM UNTIL 8 PM MST. && DB/KD
Hazardous weather outlook, Feb 23, 12:20 PM MST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1220 PM MST SAT FEB 23 2008 AZZ004>017-039>040-240700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS 1220 PM MST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA ON SUNDAY...BRINGING STRONG AND GUSTY SOUTHWEST WINDS...ESPECIALLY OVER THE HIGHER TERRAIN AREAS FROM THE MOGOLLON RIM...WHITE MOUNTAINS...AND YAVAPAI COUNTY MOUNTAINS NORTHWARD...AS WELL AS THE LITTLE COLORADO RIVER VALLEY. BY LATE MORNING OR EARLY AFTERNOON SUNDAY...SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE FOR THESE AREAS. BLOWING AND DRIFTING OF RECENTLY FALLEN SNOW IS POSSIBLE. RAIN AND SNOW WILL ALSO DEVELOP WITH THIS STORM SYSTEM AND LINGER INTO MONDAY...HOWEVER PRECIPITATION AMOUNTS ARE EXPECTED TO BE GENERALLY LIGHT. THE HEAVIEST AMOUNTS WILL LIKELY BE IN THE KAIBAB PLATEAU.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.